Thanatos

Quitting after 6 years

6 posts in this topic

Hi all,

It’s hard to believe that I posted on this forum roughly 4 years ago about quitting and I’m still here trying to stop. I started taking Adderall 10mg once a day in grad school and now prescribed 15 mg once a day. I think the stress, my eating habits, and the booze made me exhibit ADHD-like symptoms and I mistook that for having the supposed “disorder”. Over the last 4 years or so, this drug has made me into someone I don’t recognize and I have to stop.

Well, today is the day. I am out of pills, on a 7 day vacation, and can think of no better time to start my journey (uphill climb) than today. I have a prescription and was going to fill it this morning but decided against it. I just feel this overwhelming sense that now is the time to quit for good. I’m not going to sugarcoat the difficulty of this decision; I am fearful and anxious about my ability to do my job at the level I need to do it, but the pills have made me into a work zombie and I’m just tired of it. I don’t feel joy or feel really anything anymore. I am concerned that my overall health is truly being affected in a negative way by it. 

I have lurked on this forum for years and your stories and encouragement have inspired me to even consider getting clean of this poison. Thanks for that. 

There is so much to say but I just wanted to at least get this out there.

Thanks for reading. Here we go. 

Thanatos

 

 

 

5 people like this

Share this post


Link to post
Share on other sites

@Thanatos welcome back to the forums! I like the way you mentioned and articulated mistaking lifestyle choices for true ADD. That’s so true. In my case it was weed. Of course getting high every night and sleeping poorly was causing focus problems. But I couldn’t admit that. Adderall enabled me to practice bad habits at night and produce at work by day. 

If you stuck with your prescribed dosage of 15mg your prognosis is quite good. I’m not trying to downplay the struggle because it is very real for you; but that is on the low end of dosage for most of us here. Your physical recovery should be swift, the emotional and psychological work will take longer. Your confidence and willpower will take a hit, but it’ll return if you stick with it. Good luck!

2 people like this

Share this post


Link to post
Share on other sites

Many thanks for the welcome and words of encouragement, DrewK15! Booze was definitely a problem for me until I quit it cold turkey over a year ago. I would drink in the evenings to ease the comedown, get horrible sleep, then take my pill to deal with the hangover. It was a vicious cycle and one that I am extremely grateful and proud to be out of.

I am concerned that, even with the relatively low dose, quitting the pills will be more difficult than quitting booze. Pills gave me the “feeling” of success. It wasn’t real. It was an illusion. Though I know that intellectually, emotionally I am worried that I won’t be able to produce that feeling on my own. I never had this concern with respect to quitting booze.

At any rate, I am NOT going back. I already snapped in a fit of rage at something a family member said today and it was followed by a crazy ordeal. It was so uncharacteristic of me. 

I hope this anger and rage passes soon. I don’t want to say or do something I’ll regret. I feel I am more emotional off of pills but am not sure if that is just a symptom of withdrawals.

Thanks so much again for reaching out, DrewK15. It is so helpful and comforting to know there are others out there who understand and can offer wise council.

Thanatos

 

 

 

 

1 person likes this

Share this post


Link to post
Share on other sites

@DrewK15 also, I did only stick to my prescribed dose and just recently upped my dosage from 10-15mg. It still has had such an profound influence on my personality. As some smart individual (can’t remember who) said recently on the forums, Adderall makes your moments easier, but your life more difficult. That is what it did to me. I have two young kids and an amazing wife and I want to be the best I can be for them. They deserve it.

2 people like this

Share this post


Link to post
Share on other sites

@Thanatos yeah, even at those doses Adderall seriously messes with your emotions and personality. That’s where most difficult recovery takes place. I relate deeply with the fear of not being able to produce feelings of success/confidence without Adderall. Know it does exist. You just have to work really hard for it instead of taking a pill. 

Take it easy and get some sleep this week. It’ll be hard in the beginning, but Your wife and kids are going to be so thankful for your willingness to recover in the long run.

1 person likes this

Share this post


Link to post
Share on other sites

Thank you, DrewK15. Your advice is extremely helpful. I am going to focus on sleep and positive thinking this week. I wish you all the best on your journey of recovery as well. 

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now